Related Experiment Videos
Anticoagulation Dilemma in a Patient With Pulmonary Embolism and Massive Haemoptysis
Isaac Mugwano1, Faith Atim Emilly1, Isaac Ssinabulya1
1Adult Cardiology, Uganda Heart Institute, Kampala, UGA.
Abstract:
The development of worsening haemoptysis in a patient with pulmonary embolism presents a significant treatment challenge, especially in a low-resource setting where advanced interventions such as bronchial artery embolization may not be readily available. We present the case of a 40-year-old morbidly obese woman who was transferred to our facility with recurrent lower-limb deep vein thrombosis and a new diagnosis of bilateral pulmonary embolism. Following initiation of oral anticoagulation with apixaban, she developed worsening haemoptysis that persisted despite dose adjustments. She was subsequently stabilized and discharged on a vitamin K antagonist (warfarin). This case highlights the clinical challenges encountered in managing anticoagulation in the setting of significant bleeding and underscores the importance of individualized anticoagulation therapies.
Related Concept Videos
Pulmonary Embolism II: Diagnostic Studies and Interprofessional Care
Venous Thrombosis III: Interprofessional Care
Pulmonary Embolism III: Nursing Management
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Pulmonary Embolism I: Introduction
Pulmonary Embolism I: Introduction